Flash Flood, Carroll
- When
- June 7, 1:22 PM EST to 4:22 PM EST
- Where
- Carroll County, 5 mi NE of Fancy Gap
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -80.633
Heavy rains over Carroll county tuesday afternoon on the 7th resulted in Snake Creek flooding Route 58, 5 miles northeast of Fancy Gap.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rains over Carroll county tuesday afternoon on the 7th resulted in Snake Creek flooding Route 58, 5 miles northeast of Fancy Gap.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 7, 10:28 AM EST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1128 AM EDT TUE JUN 7 2005 .SHORT TERM (REST OF TODAY)... RADAR SHOWING A SMALL AREA OF SHRA IN TAZEWELL AND MERCER COUNTIES. CWA ONCE AGAIN IN A HIGH CAPE/LOW SHEAR ENVIROMENT WITH EVEN LESS OF A CAP THAN YESTERDAY. STILL EXPECT AFTN TSRA MAILY FROM THE MOUNTAIN EMPIRE AREA ACROSS THE NW NC MOUNTAINS AND INTO THE VA/NC PIEDMONT. LOW LEVELS WINDS HAVE BECOME SLY TO SELY SO BEST LIFT WILL LIKELY BE ALONG THE EAST SLOPE OF THE BLUE RIDGE SOUTH OF ROANOKE. TSRA MAY BE HELPED BY WHAT MIGHT BE A WEAK SHRTWV SHOWN IN THE WV LOOP IN ERN KY. MADE ONLY MINOR CHANGES TO MAX TEMPS AND POPS TDY. && .PREVIOUS DISCUSSION... (ISSUED 659 AM EDT TUE JUN 7 2005) AVIATION... LCL MVFR/IFR VSBYS WILL GIVE WAY TO VFR CONDITIONS BY 15 UTC. AFT 15 UTC EXPECT DEVELOPMENT OF DIURNAL CU WITH SCT-BKN CLOUD BASES 030-050. SCT DEEP CONVECTION ANTICIPATED AFT 18 UTC WITH THE GREATEST COVERAGE ANTICIPATED OVR THE MTNS SW OF ROA AND SOUTH OF BLF. SHRA/TSRA SHOULD DISSIPATE BY 03 UTC...WITH LCL MVFR/IFR VSBYS DEVELOPING AFT 03 UTC. PREVIOUS DISCUSSION... (ISSUED 356 AM EDT TUE JUN 7 2005) DISCUSSION... UPPER RIDGE POSITIONED OVER THE SOUTHEAST CONUS TO REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. OUR FCST AREA WILL REMAIN ON NRN PERIPHERY. TROPICAL FEED OF MOISTURE FROM GULF OF MEX ALONG WITH SUBTLE SHORT WAVE ENERGY WL SPIRAL AROUND THE RIDGE PROVIDING THREAT FOR SCT SHRA/TSRA. PEAK IN ACTIVITY SHOULD COINCIDE WITH DIURNAL HEATING CYCLE. ANY SVR THREAT SHOULD BE PULSE IN NATURE...AND ISOLD. OF MORE CONCERN WILL BE SLOW MOVEMENT OF ANYTHING THAT FORMS. UPPER FLOW IS OUT OF THE WEST. LOW LEVEL FLOW WILL BE OUT OF THE SOUTH OR SOUTHEAST. THIS MAY RESULT IN ANCHORING OF ACTIVITY...ESP IN THE MTNS. WL MENTION ISOLD FLASH FLOOD POTETIAL IN THE HWO...ESP NW NC MTNS AND MTNS OF FAR SWRN VA WERE PWATS ARE PROGGED AOA 1.50. OF NOTE TODAY IS FCST RIBBON OF 1.75-2.00 PWAT AXIS ALONG THE VA/NC BORDER. TEMPS THE NEXT SEVERAL DAYS WILL BE WARM...BUT NOT QUITE AS WARM AS SUNDAY AND MONDAY WHEN WE HAD A WEST WIND TO ADD SOME COMPRESSION. WIND FLOW WILL BE OUT OF THE SOUTH. THIS COMBINED WITH INCREASED MOISTURE FEED FROM THE GULF SHOULD RESULT MORE CLOUD COVER. AS A RESULT...MAV MOS TEMPS LOOKS FAIRLY REASONABLE. DEWPOINTS WILL REMAIN ELEVATED...SO EXPECT IT TO BE HUMID. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT TUE JUN 7 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080900- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 449 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS TODAY. ANY SEVERE WEATHER FROM WIND AND HAIL WILL BE ISOLATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON FROM SLOW MOVING THUNDERSTORMS. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND ALONG THE VIRGINIA NORTH CAROLINA BORDER. FLASH FLOODING MAY BECOME A THREAT IF THESE THUNDERSTORMS BECOME STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 N BOONES MILL 37.16N 79.95W
06/06/2005 ROANOKE VA PUBLIC
SEVERAL LARGE TREES DOWN.
0810 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/06/2005 0.75 INCH FRANKLIN VA EMERGENCY MNGR
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
&&
HLULOFSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1049 AM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LEWISBURG 37.80N 80.45W
06/06/2005 0.88 INCH GREENBRIER WV TRAINED SPOTTER
SOME WIND DAMAGE NEAR FAIR GROUNDS AND MINOR URBAN
FLOODING.
0345 PM TSTM WND DMG 5 E CLIFTON FORGE CITY 37.82N 79.73W
06/06/2005 ALLEGHANY VA COUNTY OFFICIAL
TREES DOWN ON ROUTE 42
0500 PM TSTM WND DMG EAGLE ROCK 37.63N 79.80W
06/06/2005 BOTETOURT VA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0510 PM TSTM WND DMG 4 E CLOVERDALE 37.37N 79.84W
06/06/2005 BOTETOURT VA PUBLIC
SEVERAL TREES DOWN.
0600 PM TSTM WND DMG MAX MEADOWS 36.97N 80.93W
06/06/2005 WYTHE VA TRAINED SPOTTER
TREES DOWN
0735 PM HAIL BLUE RIDGE 37.38N 79.82W
06/06/2005 0.75 INCH BOTETOURT VA TRAINED SPOTTER
0738 PM HAIL CAVE SPRING 37.22N 80.01W
06/06/2005 0.75 INCH ROANOKE VA TRAINED SPOTTER
0755 PM TSTM WND DMG 3 N BOONES MILL 37.16N 79.95W
06/06/2005 ROANOKE VA PUBLIC
SEVERAL LARGE TREES DOWN.
0810 PM HAIL ROCKY MOUNT 37.00N 79.88W
06/06/2005 0.75 INCH FRANKLIN VA EMERGENCY MNGR
0845 PM HAIL 1 N ROCKY MOUNT 37.01N 79.88W
06/06/2005 0.88 INCH FRANKLIN VA PUBLIC
0925 PM TSTM WND DMG HUDDLESTON 37.17N 79.48W
06/06/2005 BEDFORD VA BROADCAST MEDIA
1035 PM TSTM WND DMG PINE HALL 36.32N 80.07W
06/06/2005 STOKES NC LAW ENFORCEMENT
TREES DOWN IN PINE HALL.
1050 PM HAIL 7 E AYERSVILLE 36.48N 79.91W
06/06/2005 0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
&&
HLULOFSThe Roanoke radar (KFCX), 47 km away, was scanning. The volume nearest the first event began at 18:23 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461306.